Jump to content


Do you want up to date information about Scleroderma? Check out our Medical pages at www.sclero.org for all your Scleroderma questions!


Photo

Bone Loss And Meds Or Is It The Sclero?


  • Please log in to reply
8 replies to this topic

#1 barefut

barefut

    Platinum Member

  • Bloggers
  • PipPipPipPipPipPipPipPipPipPip
  • 1,159 posts
  • Location:NW Washington

Posted 03 April 2007 - 06:06 PM

At my dentist appt he did a full set of x-rays since he hadn't taken any since my sclero diagnosis. (or at all since I've been seeing him for that matter.)

On the x-rays, he noticed dark lines around the roots of a few of my teeth which he says can indicate the beginning of bone loss. He said right away, I don't have bone loss but I do have some loose teeth, (one of them upper front) which he attributed at first visit to clenching at night.

Now I don't know what to think. However, that upper front tooth has been slightly loose for many, many years, so that's before any sclero meds.

He sent a report to rheumatologist because he said I may have to increase or decrease a medication.

Barefut

#2 janey

janey

    Platinum Member

  • ISN Support Specialists
  • PipPipPipPipPipPipPipPipPipPip
  • 2,118 posts
  • Location:New Mexico

Posted 04 April 2007 - 03:37 AM

Barefut,
Always sorry to hear about new things cropping up, but it does seem like everytime we visit another type of doctor - there is something else to deal with. UGH!

Scleroderma can cause a variety of dental problems, so you might peruse our dental Involvement page and see if anything sounds familiar. Hope it's nothing serious. Let us know what you find out.

Big Hugs,
Janey Willis
ISN Support Specialist
(Retired) ISN Assistant Webmaster
(Retired) ISN News Director
(Retired) ISN Technical Writer for Training Manuals
International Scleroderma Network (ISN)

#3 barefut

barefut

    Platinum Member

  • Topic Starter
  • Bloggers
  • PipPipPipPipPipPipPipPipPipPip
  • 1,159 posts
  • Location:NW Washington

Posted 04 April 2007 - 04:02 AM

Thanks Janey,

I tried printing that page to take to my DDS but it prints starting at the far left, including all the sclero site info and cuts off 1/2 the information I need on the right.

Do you know how I can get a good copy?

Thanks,
Barefut

#4 Shelley Ensz

Shelley Ensz

    Root Administrator

  • ISN Root Admin
  • PipPipPipPipPipPipPipPipPipPipPipPip
  • 3,261 posts
  • Location:Minnesota

Posted 04 April 2007 - 04:11 AM

Hi Barefut,

You can try selecting just the text that you want to print, then in the Printer panel, under "Print Range" check the box for "Selection" . That should print only what you have selected, without the sidebar, and stuff. Does that work for you?
Warm Hugs,

Shelley Ensz
Founder and President
International Scleroderma Network (ISN)
Hotline and Donations: 1-800-564-7099

The most important thing in the world to know about scleroderma is sclero.org.

#5 barefut

barefut

    Platinum Member

  • Topic Starter
  • Bloggers
  • PipPipPipPipPipPipPipPipPipPip
  • 1,159 posts
  • Location:NW Washington

Posted 04 April 2007 - 04:43 AM

It worked! Yay! I learn something new everyday. Today I also learned that I'm still pretty computer illiterate. :huh:

Thanks Shelley. I know my DDS will appreciate it.

Barefut

#6 kathygirl

kathygirl

    Senior Bronze Member

  • Members
  • PipPipPip
  • 33 posts

Posted 04 April 2007 - 12:15 PM

Hi Barefut, my doctor told me to take actonel calcium and vitamin D to stop bone loss caused by prednisone.

#7 Gi Gi

Gi Gi

    Senior Bronze Member

  • Members
  • PipPipPip
  • 34 posts

Posted 04 April 2007 - 01:09 PM

Hey Barefut,

I am sorry to hear about this. The link Janey gave you is a good one. Please let us know what your rheumatologist thinks.
Your Friend,

Gi Gi

#8 peanut

peanut

    Gold Member

  • Members
  • PipPipPipPipPipPip
  • 738 posts

Posted 05 April 2007 - 04:47 AM

Hi Barefut, My rheumatologist has me on 1000mg calcium + boniva to counteract the boneloss from the prednisone.

peanut

You can deprive the body but the soul needs chocolate
my HMO makes me wear a helmet...

#9 barefut

barefut

    Platinum Member

  • Topic Starter
  • Bloggers
  • PipPipPipPipPipPipPipPipPipPip
  • 1,159 posts
  • Location:NW Washington

Posted 05 April 2007 - 07:06 AM

Thanks guys,

At my appt withrheumy on May 1 I'll be asking her a lot of questions about pred. I will have been on it 3 months by then. She never mentioned having to take x-tra calcium.